Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 25, NWS Amarillo, TX

May 28, 2025Lipscomb County, Texas

NWS Amarillo, TX issued this tornado warning at May 28, 2025, 8:19 PM CDT for Lipscomb County, Texas. It was in force for 26 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2025, 8:19 PM CDT (01:19 UTC)
Expired
May 28, 2025, 8:45 PM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 8:24 PM CDTHAIL 22 W Darrouzett, TX
May 28, 8:25 PM CDTHAIL 2Darrouzett, TX
May 28, 8:30 PM CDTHAIL 1.25Darrouzett, TX
May 28, 8:32 PM CDTHAIL 1.754 Se Darrouzett, TXReport from mPING: Golf Ball (1.75 in.).
May 28, 8:36 PM CDTHAIL 2.752 W Follett, TXBaseball size hail fell west of Follett. Video of a storm spotter shows broken windshield.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

533 
WFUS54 KAMA 290119
TORAMA
TXC295-290145-
/O.NEW.KAMA.TO.W.0025.250529T0119Z-250529T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
819 PM CDT Wed May 28 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northeastern Lipscomb County in the Panhandle of Texas...

* Until 845 PM CDT.

* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northwest of Darrouzett, or 21 miles south of
  Beaver, moving southeast at 30 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Follett and Darrouzett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3623 10029 3648 10043 3650 10040 3650 10025
      3638 10003
TIME...MOT...LOC 0119Z 320DEG 24KT 3652 10042 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

COR
1 follow-up statement
722 
WWUS54 KAMA 290140
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
840 PM CDT Wed May 28 2025

TXC295-290149-
/O.EXP.KAMA.TO.W.0025.000000T0000Z-250529T0145Z/
Lipscomb TX-
840 PM CDT Wed May 28 2025

...THE TORNADO WARNING FOR NORTHEASTERN LIPSCOMB COUNTY WILL EXPIRE
AT 845 PM CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Oklahoma...and the Panhandle of Texas.

&&

LAT...LON 3623 10029 3648 10043 3650 10040 3650 10025
      3638 10003
TIME...MOT...LOC 0139Z 320DEG 24KT 3642 10031 

$$

COR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 7:16 PM CDT, 1 hour 3 minutes earlier. Its key messages:

  • Issued at 144 PM CDT Wed May 28 2025
  • Strong to severe storms are expected in at least the northeast half of the Panhandles this afternoon-evening, with all hazards of severe weather possible.
  • Environment will be favorable for quick spin up tornados within lines of storms that may be hard to detect due to range from radar.
  • Lower chances for storms Thu-Sun, but then a more active pattern resumes next work week with better daily thunderstorm chances.
Area forecast discussion, May 28, 7:16 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
716 PM CDT Wed May 28 2025

...New UPDATE...

.UPDATE...
Issued at 714 PM CDT Wed May 28 2025

Severe thunderstorms continue to move east/southeast across the
northern Panhandles early this evening. The storms are capable of
producing large hail, damaging winds, and a tornado or two are
still possible. Storms have produced wind gusts up to 60 to 65 mph
and hail up to golf ball size across Beaver county. We have
expanded the Tornado Watch to include the northeastern Texas
Panhandle due to the potential for severe storms to reach that
area through 10 PM this evening.

Muscha

&&

.KEY MESSAGES...
Issued at 144 PM CDT Wed May 28 2025

- Strong to severe storms are expected in at least the northeast
  half of the Panhandles this afternoon-evening, with all hazards
  of severe weather possible.

- Environment will be favorable for quick spin up tornados within
  lines of storms that may be hard to detect due to range from
  radar.

- Lower chances for storms Thu-Sun, but then a more active
  pattern resumes next work week with better daily thunderstorm
  chances.

&&

.SHORT TERM ...
(This evening through Thursday night)
Issued at 144 PM CDT Wed May 28 2025

Bottom line: A weather system will cause thunderstorms this
afternoon and evening with possible MCS formation this evening
that can cause tornados, large hail, damaging winds, and flooding
rains.

A weather system is slowly moving south across the southern
plains today bringing another round of active weather for the
panhandles. The southward movement of the weather system will drag
a little jet energy into the area. This will be coupled with a
building of a ridge to the SW which will push a different piece of
jet energy into the area. The combination of these features will
provide the upper level diffluence and exhaustion for todays
active weather. Ahead of the weather system clearing conditions
will allow for daytime heating leading to increasingly unstable
conditions. This will lead to 1500 to 3000 J/kg cape developing across
the panhandles this afternoon to evening. Further the weather
system will draw up copious amounts of low level Gulf moisture
across the panhandles. All these features will lead to the
development of rain showers and thunderstorms in the panhandles
this afternoon and evening. These thunderstorms during the early
to mid afternoon hours favor a more discrete storm form to
supercells. However the dynamics during this time are still
increasing so the chances for severe weather is less during this
time. As the afternoon progresses and more so during the evening
around 6pm the dynamics ramp up across the panhandles with
increasing shear and helicity. The environment during this time
will shift that thunderstorms will favor the formation of lines.
This may cumulative with the formation of a squall line to full
fledged meso- convective system (MCS) that passes NW to SE across
the panhandles. During the evening a low level jet sets up that
will increase low level helicity to over 400 and 0-3 km shear of
30 to 40kt ahead of MCS. This will support an increasingly
favorable environment for the formation of tornados as the evening
drags on. Given the linear nature of convection this tornados may
favor quick spin up of QLCS while still allowing for book end
vortices and LEWPs that can produce stronger longer lasting
tornados. With such unstable conditions updrafts today will be
capable of supporting large hail which will be capable of reaching
or even surpassing 2 inches in size. Also the linear nature of
the storms is indicative that they will be able to cause strong
gusts fronts with damaging winds. With ample gulf moisture fueling
this event the PW within the lines of storms can reach or even
exceed 1.25 inches, especially in the NW portions of the
panhandles. This much available water will allow the storms to
produce heavy rainfall that can either lead directly to flash
flooding from intense rainfall or flooding from excessive rainfall
over already wet ground. This activity will persist through the
evening and into overnight hours until the MCS departs to the SE
in OK proper and N Texas. Following the passage of the
thunderstorms a cold front passes across the panhandles during the
overnight hours. The passage of the cold front will lead to the
formation of a low level cloud deck across the panhandles. This
deck will persist through much of Thursday morning and even into
the early Thursday afternoon which will help to limit some daytime
heating. Still the weather system will be present over the
southern plains still creating unstable conditions. This will
allow for a low chance of afternoon and evening rain showers and
thunderstorms to form. Currently the post frontal environment of
Thursday is not favorable for the formation of strong to severe
storms but these cannot be fully ruled out. Thursday will also be
much cooler compared to today with a 10 to 15 degree drop in the
temperatures.

SH

&&

.LONG TERM ...
(Friday through next Tuesday)
Issued at 144 PM CDT Wed May 28 2025

The wet weather pattern is increasingly likely to remain across
the panhandles for the weekend and into next week. The large scale
pattern for the weekend still favors a broad NW flow to weak
ridging across the southern plains. This will allow for moisture
to remain across the panhandles and for the passage of weather
systems. As such there will be a chance for rain showers
and thunderstorms each day through the weekend into next week.
There is already hints that the dry line may make it return to the
panhandles by mid next week which can act as a further focus of
rain showers and thunderstorms.

SH

&&

.AVIATION...
(00Z TAFS)
Issued at 458 PM CDT Wed May 28 2025

A weather continues to impact the panhandles this afternoon and
evening causing bands of rain showers and thunderstorms. Current
activity is in the northern panhandles which will then move NW to
SE over the panhandles impacting all terminals. The storms will
bring degrading conditions of MVFR to even IFR both through low
cloud bases and reduction in visibility due to rainfall. Some of
the storms may become strong to severe producing damaging wind
gusts, large hail, and even tornados. The lines of storms may be
long making it difficult to fly around them even if you dont plan
on landing at any panhandle terminal. Once the lines of rain
showers and thunderstorms pass a low level cloud deck will have a
high chance of settling across the panhandles with continued MVFR
to IFR conditions. This cloud deck will then persist through the
rest of the morning hours and even into the early afternoon before
lifting and breaking out. There is then a low chance for rain
showers and thunderstorms of which the chances are not high enough
to reflect in the current TAFs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                53  69  52  77 /  50  10  30  10
Beaver OK                  50  69  49  79 /  90  10  10   0
Boise City OK              47  66  48  82 /  60  20  20  10
Borger TX                  56  71  54  81 /  60  10  20  10
Boys Ranch TX              54  70  52  81 /  60  10  30  10
Canyon TX                  54  69  52  77 /  40  10  30  10
Clarendon TX               56  69  53  74 /  50  10  20  10
Dalhart TX                 49  67  49  80 /  70  10  20  10
Guymon OK                  49  68  48  80 /  80  10  20  10
Hereford TX                54  72  53  79 /  30  10  40  10
Lipscomb TX                53  69  50  78 /  80  10  10   0
Pampa TX                   54  68  52  77 /  60  10  20  10
Shamrock TX                56  69  52  76 /  60  10  20  10
Wellington TX              58  71  54  76 /  50  20  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...98
LONG TERM....98
AVIATION...98
Hazardous weather outlook, May 28, 1:53 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
153 PM CDT Wed May 28 2025

OKZ001>003-TXZ001>020-317-290700-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
153 PM CDT Wed May 28 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms are expected to form in the Panhandles
this afternoon and evening. Large hail, damaging winds, heavy
rainfall, and a tornado may occur with these storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible each day Thursday through Tuesday.
The probability for widespread severe thunderstorms is low at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for the later afternoon and
evening.

In the hours before

Special weather statement, May 28, 7:27 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Amarillo TX
727 PM CDT Wed May 28 2025

TXZ002-003-007-290100-
Sherman TX-Hansford TX-Moore TX-
727 PM CDT Wed May 28 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HANSFORD...
SOUTHEASTERN SHERMAN AND NORTHEASTERN MOORE COUNTIES THROUGH 800 PM
CDT...

At 727 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Gruver to 5 miles
northeast of Cactus. Movement was southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gruver and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3641 10164 3627 10133 3588 10185 3610 10200
TIME...MOT...LOC 0027Z 321DEG 15KT 3636 10162 3610 10193

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

COR
Local storm report, May 28, 7:48 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
748 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     Hail             6 NW Elmwood            36.69N 100.58W
05/28/2025  E1.00 Inch       Beaver             OK   Public

&&
Local storm report, May 28, 7:56 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
756 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Gst     8 W Slapout             36.60N 100.26W
05/28/2025  M61 MPH          Beaver             OK   Mesonet

&&

BRM
Local storm report, May 28, 7:57 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
757 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Hail             2 N Elmwood             36.65N 100.52W
05/28/2025  E1.75 Inch       Beaver             OK   Emergency Mngr

&&

JC
Local storm report, May 28, 8:00 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
800 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Hail             6 N Elmwood             36.71N 100.52W
05/28/2025  E1.50 Inch       Beaver             OK   Emergency Mngr

&&

JC
Local storm report, May 28, 8:03 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
803 PM CDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Gst     8 W Slapout             36.60N 100.26W
05/28/2025  M87 MPH          Beaver             OK   Mesonet

            Corrects previous tstm wnd gst report from 8
            W Slapout. Winds gust of 61 mph continued
            through 7:40 PM.

&&

BRM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTSevere Thunderstorm WarningAMALipscomb60 min
May 28, 7:27 PM CDTSpecial Weather StatementAMAHansford33 min
May 28, 7:54 PM CDTSevere Thunderstorm WarningAMALipscomb66 min
May 28, 8:00 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts60 min
May 28, 8:17 PM CDTSevere Thunderstorm WarningAMAOchiltree58 min
May 28, 8:34 PM CDTSpecial Weather StatementAMADeaf Smith26 min
May 28, 8:53 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more82 min
May 28, 8:57 PM CDTSevere Thunderstorm Warning Considerable damage threatAMALipscomb63 min
May 28, 9:04 PM CDTSpecial Weather StatementAMARandall26 min
May 28, 9:17 PM CDTSpecial Weather StatementAMAMoore28 min
May 28, 9:39 PM CDTSevere Thunderstorm WarningAMALipscomb66 min
May 28, 9:54 PM CDTSpecial Weather StatementAMACarson, Hutchinson36 min
May 28, 10:03 PM CDTSpecial Weather StatementAMAHemphill27 min
May 28, 10:15 PM CDTSpecial Weather StatementAMAHansford, Hutchinson, Moore, Ochiltree30 min
May 28, 10:21 PM CDTSpecial Weather StatementAMARandall24 min
May 28, 10:48 PM CDTSpecial Weather StatementAMAHutchinson, Ochiltree27 min
May 28, 11:15 PM CDTSpecial Weather StatementAMAHutchinson, Roberts30 min
May 28, 11:43 PM CDTSpecial Weather StatementAMAHemphill, Roberts32 min
May 29, 12:08 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler52 min
May 29, 12:22 AM CDTSpecial Weather StatementAMAHemphill23 min
May 29, 12:48 AM CDTSpecial Weather StatementAMAWheeler42 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.